|Oral with a twist - PLEASE HELP!
Nov 7, 2004
Dr. Bob you are doing incredible work. Please forward your foundation donating info to me.
I have been stressing out regarding a recent exposure.
I had protected vaginal with an escort. I pulled out and she gave oral with the condom on. However, the problem was after several minutes she pulled the condom off to complete the oral. My concern is that there was a small amount of vaginal fluid on the condom that went into her mouth.
Two to Three weeks later i started fatigued and started urinating more frequently with No fever. I started reading how my symptoms could be related to hiv and was freaking out. Very little sleep, major stressing out.
I went to a nurse who did a urine specimen and didn't really find any indication of bacteria. I did not tell her about the incident. She prescribed Cipro 250 mg/2x per day for 10 days. Nine days into the cipro i started feeling better. The fatigue started lifting.
Two weeks later I started feeling fatigued again. Plus I had an aching pain in my left testicle so I went to a Urologist. I did not tell him of the incident. He diagnosed me with Epyditimytis. He didnt see anything in my urine but said his analysis could be effected by the cipro. He prescribed Zithromaz, 250mg. twice/day for 14 days. At day 5 I started having difficulty breathing. My Urologist told me to stop taking the Zithromax. I could be having an allergic reaction to it.
I went to my GP Physician the next day. I told him everything. He diagnosed me ANXIETY. He said that there was a very low risk. The lack of breathing was from pharyngitis. I thought my glands were swollen but he touched them and told me they were not. I guess I kept probing them for so long.
We wanted me to do a CBC and HIV test. They were done at10 weeks. CBC showed low T-Lymphocytes and Neutrophils and the HIV was neg. My doctor told me that low T and Ns are not uncommon if you are about to come down with something. Ironically, two days after I drew for the cbc I came down with something .At week 13 my CBC was well into the normal range.
I tested hiv as follows. 4 NEG ELISA wks: 10 (Home Access) , 12(HA), 15(HA), 17 (117 days. Quest). 1 NEG DNA PCR (Roche, Quest) wk. 17.5 weeks (123 days).
Over this time I have been extremely stressed out with major anxiety. I have a white coated tongue (started after the cipro but has not gone away since. It was worse in the beginning, but has become better), a small white spot on my upper left gum, fatigue, dizziness, intermittent night sweats that went away at wk 15. Tingling in my arm, legs, even lips and sometimes my toungue. I really have been freaking out over this. MY doctoer and the therapist have diagnosed me with Obsessive Compulsive disorder. It has consumed me.
When my doctor saw the wk 17 results (ELISA and DNA PCR), he said I was clear. . My therapist says Im in the clear. However, Im still freaking out. They say that I should be on anti-anxiety medication.
What are your thoughts regarding hiv status? Im concerned that all the stress and anxiety has possible delayed antibody production and the Elisa may not have detected it yet? Do you think Ill be able to WOOO HOOO?
| Response from Dr. Frascino
Your HIV risk was very low. The "vaginal fluid on the condom that then went into the escort's mouth and then into your Mr. Happy scenario" is illogical and irrational.
A nurse who did not find any indication of bacteria on your urine specimen should not have prescribed Cipro. I agree your "difficulty breathing" was not an allergic reaction to Zithromax. "T-lymphocytes" on a CBC most likely refer to "total lymphocytes," not the T-cells we talk about in discussing HIV. Repeatedly negative ELISAs and a negative DNA PCR out to 17.5 weeks are definitive and conclusive.
I agree you have anxiety and OCD. I agree you should be on anti-anxiety medications. Anxiety and stress will not delay or alter HIV test results. You are not HIV infected.
Yes, you can WOO-HOO, but you still need your anti-anxiety medication, OK?
Hope that helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.